A young man was found shivering and incoherent at home. He was placed in bed and was observed having seizures some time later. About four hours after he was initially found, he suffered a full cardiac arrest. Paramedics found his jaw unusually stiff and were unable to open his mouth in order to intubate him. Resuscitation attempts were unsuccessful. The autopsy findings were unremarkable, but toxicology testing revealed the following: moclobemide (subclavian blood, 18.5 mg/L; liver, 28.5 mg/kg; gastric contents, 77 mg/69 g) and paroxetine (subclavian blood, 1.58 mg/L; liver, 15.3 mg/kg; gastric contents, 0.7 mg/69 g). The cause of death was attributed to the combined toxicity of moclobemide and paroxetine. Deaths attributed primarily to these drugs are extremely rare because both are considerably less toxic than older monoamine oxidase and tricyclic antidepressant drugs. Based on the history of the case and pharmacology of the drugs involved, the most likely mechanism of death was severe "serotonin syndrome" resulting from the overdose.